Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Have Graves disease. Feeling tired. am I taking too much alprazolam? Alternate medication?

I have graves disease and I still wake up feeling tired and sick. I was diagnosed in 2007. I do see a doctor regularly. Is there a reason for this or to be expected with graves disease? Is there something I can take to feel better? I currently take an alka seltzer and lay down for an additional 20 minutes. Throughout the day I am tired and fatigued. I tend to feel somewhat better with abit more energy after 5PM most days. Prior to bedtime I take 1 .25mg Alprazolam tab and then another half tab of .25mg. Maybe this is why I feel tired and unwell in the mornings? Too much Alprazolam? I take Methimizole, Bystolic , Synthtroid, Topomax and Cytomel as well. It seems as the day goes on I feel better. Maybe there is something I can take or do to feel better? Any information will be helpful to this very complex disease.
Asked On : Wed, 20 Mar 2013
Answers:  1 Views:  135
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
welcome to Healthcare Magic.

From the history it appear that you are having anxiety and depressive symptoms. These symptoms are very common in thyroid related illness like grave's disease. So, monitor thyroid function test (T3, T4 and TSH) frequently, as medicine changes may require according to test results.

Alprazolam is anti anxiety and hypnotic medicine. It should not be used unsupervised and for long term, which can lead to dependence on it. It is better to get evaluated by psychiatrist, so that long term treatment can be initiated in form of drug therapy or psychotherapy or combined treatment.

Wish you all the best.

Dr Ashish Kumar Mittal
Answered: Wed, 20 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor